# SDR 2004FA0000015

- Difficulty date: December 10, 2003
- Submitted: January 6, 2004
- Operation: General aviation
- Aircraft: N4304W
- Make and model: Piper PA-32-301
- Aircraft serial: 328306029
- Engine: Lyc IO540*
- System (JASC): 5330 · Fuselage Main, Plate/Skin
- Part: Skin
- Part number: 68501801
- Condition: Corroded
- Location: Fuselage
- Part time: 1,390 hours
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AFTER REMOVING RT SIDE LOWER CENTER FUSELAGE EXTERIOR HAD ASSY STIFFENER AND PN 62544-01 FORWARD FAIRING TO FACILITATE OTHER REPAIRS, FOUND CONSIDERABLE CORROSION ON MOUNTING FLANGES AND ADJACENT FUSELAGE SKIN.  AREA IS SUBJECT TO ENGINE EXHAUST AND MUD/DIRT, ETC.  TOSSED UP BY NOSEWHEEL.  HAT SECTIONS ARE NOT SEALED TO FUSELAGE SKIN, ALLOWING CORROSIVE  PRODUCTS TO SEEP IN OVER TIME.  SUGGEST ALL SIMILAR PA28/PA32 AIRCRAFT SHOULD HAVE 1-TIME INSPECTION AFTER 10 YEARS, HATS/SKIN REPLACED OR REPAINTED WITH EPOXY PAINT, THEN REINSTALLED WITH 2 PART MIS-S8802 TYPE SEALANT OR SIMILAR.
